News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Headaches

Question: I suffer fr. Migraines, Low bp & Sinus Tach, is Inderal OK


 JessicaLL - Mon Jan 05, 2009 5:36 pm

In Feb08 I was diagnosed with Classic Migraines, and Cluster headaches and prescribed multiple anticonvulsants that didn't work.. In Dec08 I began to have dizzy spells with parasthesia on the right side of my body. I went to the ER 2 times and was admitted once with a book of test's ran on me. I was then diagnosed with Inapropriate Sinus Tachycardia and was prescribed Inderal LA 80mg to help with the migraines and I.S.T.

I am very worried that with my already low blood pressure it will drop even more.

How low is too low, and how can I raise it? My doctor doesn't seem too worried, but the symptoms she told me to watch for I already have. Dizzyness from sitting up or standing up and extreme tiredness.

My blood pressure is normally 90to100/60to80
 John Kenyon, CNA - Fri Feb 13, 2009 1:36 am

User avatar Hi there -

Inderal LA is generally helpful with both inappropriate sinus tach and also often with migraine as well, so two out of three may work for you. Here's why: "low" blood pressure is relative. So long as the patient is functioning and up and walking around and not fainting, the blood pressure clearly is adequate for the tasks of living. The problem is largely dependent upon height, weight and the responsiveness of the individual's baroreceptors, which help maintain proper blood pressure. While Inderal will likley cause your BP to drop some, at least initially, if you're able to observe the precautions you mentioned (regarding standing up slowly, etc.), and are able to push past the lower blood pressure by keeping physically active, well-hydrated and perhaps even increase your salt intake slightly, you'll probably do fine with it. It's at least well worth a trial run. The initial lethargy and possible lightheadedness should be transient if it happens at all. Your regular blood pressure is actually excellent, and some people, especially petite females, often manage to function well with much lower average pressures (think 80/40). It just varies from individual to individual, and there's no rule about BP being too low, so long as the patient is functiioning well.

I hope this is helpful to you. Please follow up with us as needed. Good luck to you with this.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here